News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Use of Cocaine permanantly Afflicted me?


 Shadow of Former Self - Fri Jan 13, 2006 12:29 am

Last year ( I am now 20 ) I experimented with the drug cocaine ( insufflated ). It was abrubtly that I noticed that after a line I would become unable to audibly translate my thoughts into words. In a sense I became " dumbed". This change occured a few months after my first use. This was change was my " anti-drug" I had told myself that I would ( quite understandably ) need some time to re-coop mentaly. This optimism no longer is the case. IT has been a year now since I have used, and yet I feel i am still " not normal".. -- I was once very articulate , now i choke on my words. I now find social situations really challenging such as speaking up in class, or wanting to introduce myself to a cute girl. I feel this type of anxiety, bottomless gut feeling, loss of breath, rapid heart increase, and I soon give up what i intended upon doing. Have I permanently affected my ability to perform in such ways? I feel mentally dimmed, no longer sharp. IS there vitamins I can take to regain chemical normalcy ( should that be the case ). I am still young - and i feel i have created a wall against myself and what i want to become- all due to stupid youthful mistakes if i can even call it that. I am very worried.
any help would be greatly appreciated,
Sincerely, Me
 R. Zein, Pharm D - Wed Jan 18, 2006 8:50 am

User avatar DEAR Shadow of Former Self

the symptoms you have described could have been induced by both short and long -term use of cocaine.

however, i am truly happy that you have stopped using it, and realized the impact it can cause to your life.

remember , there is nothing impossible, and it is never too late to fix the problem, you are truly brave in taking the decision to quit, because many would not have been able to quit as you did.

i encourage you to talk to your physician, psychotherapy may always help in those cases. i am sure it will count toward your best.

thank you , and i wish you the best.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here